Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Sep 5, 2014, 11:34 AM CDT for Marathon County, Wisconsin. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 11:34 AM CDT (16:34 UTC)
- Expired
- Sep 12, 2014, 11:34 AM CDT
- In force
- 7 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 117 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eau Claire River (East) at Kelly (KELW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05397500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
023
WGUS43 KGRB 051634
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1134 AM CDT FRI SEP 5 2014
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
EAU CLAIRE RIVER NEAR KELLY AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
WIC073-060734-
/O.NEW.KGRB.FL.W.0016.140905T1634Z-000000T0000Z/
/KELW3.1.ER.140905T1319Z.140905T1500Z.000000T0000Z.NO/
1134 AM CDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE EAU CLAIRE RIVER NEAR KELLY.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 7.7 FEET.
* IT WILL CREST BETWEEN 8 AND 9 FEET TONIGHT.
* FLOOD STAGE IS 7.0 FEET.
* AT 7.0 FEET...FLOODING IS CONFINED TO LOW LAND WOODED AREAS AND
AGRICULTURAL LAND.
* MODERATE FLOODING OCCURS AT 9 FEET.
&&
LAT...LON 4511 8929 4495 8948 4494 8962 4489 8961
4487 8943 4507 8923
$$1 follow-up statement
636
WGUS83 KGRB 052346
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
646 PM CDT FRI SEP 5 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
EAU CLAIRE RIVER NEAR KELLY AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC073-060016-
/O.CAN.KGRB.FL.W.0016.000000T0000Z-140905T2346Z/
/KELW3.1.ER.140905T1319Z.140905T1600Z.140905T2007Z.NO/
646 PM CDT FRI SEP 5 2014
THE FLOOD WARNING IS CANCELLED FOR
THE EAU CLAIRE RIVER NEAR KELLY.
* AT 6:00 PM FRIDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT 7.0 FEET...FLOODING IS CONFINED TO LOW LAND WOODED AREAS AND
AGRICULTURAL LAND.
&&
LAT...LON 4511 8929 4495 8948 4494 8962 4489 8961
4487 8943 4507 8923
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:54 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 5, 6:54 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 654 AM CDT FRI SEP 5 2014 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 434 AM CDT FRI SEP 5 2014 PCPN TRENDS TODAY AND EARLY TONIGHT...AND THE ARRIVAL OF A MUCH COOLER AND LESS HUMID AIR MASS...WILL BE THE MAIN FCST CONCERNS. RUNNING A LITTLE LATE THIS MORNING DUE TO HEAVY RAINFALL/FLOODING CONCERNS AND ISOLD SVR TSTM THREAT. MAIN OVERNIGHT HIGHLIGHT WAS FLASH FLOODING OVER NORTHERN DOOR COUNTY...WHERE OUR RADAR ESTIMATED RAINFALL TOTALS OF 5+ INCHES. COLD FRONT WAS MOVG THROUGH NC/C WI EARLY THIS MORNING. AHEAD OF THE FRONT...MUCAPE WAS STILL 1000-2000 J/KG AND PWATS WERE 1.75 TO 2.00 INCHES. SCT SHRA/TSRA WILL CONTINUE TO DEVELOP AHEAD OF THE FRONT EARLY THIS MORNING. IN ADDITION...WEAKENING CONVECTION OVER IA/SW WI (ASSOCIATED WITH THE RRQ OF AN UPPER LEVER JET) SHOULD CONTINUE TO BUILD TOWARD THE FOX RIVER VALLEY. EXPECT MOST OF THE PCPN TO END BY MIDDAY AS THE FRONT SHIFTS EAST AND DRIER CANADIAN AIR ARRIVES. HOWEVER...THERE IS SOME CONCERN THAT LIGHT SHOWERS OR SPRINKLES WILL LINGER OVER EC WI THIS AFTERNOON AND EVENING...AS THE RRQ OF A 120 KT JET MOVES THROUGH. WILL KEEP THE DRY FCST FOR THAT PERIOD FOR NOW...BUT PASS ON CONCERNS TO THE DAY SHIFT. HIGH PRESSURE SHOULD BRING DRY WX AND PLENTY OF SUNSHINE ON SATURDAY. MUCH COOLER TEMPERATURES WILL ARRIVE TODAY AND CONTINUE INTO SATURDAY. HIGH TEMPS WILL BE IN THE MID 60S TO MID 70S MOST PLACES. CHILLY READINGS IN THE 40S AND LOWER 50S ARE ANTICIPATED TONIGHT...WITH LOWS AROUND 40 IN THE TYPICAL COLD SPOTS OF NC WI. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 434 AM CDT FRI SEP 5 2014 TRANQUIL WEATHER PATTERN EXPECTED SUNDAY AND MONDAY AS HIGH PRESSURE DOMINATES THE WEATHER PATTERN. THE BIG STORY FOR NEXT WEEK WILL BE THE CHANGE IN THE UPPER AIR PATTERN. 500MB RIDGE EXPECTED TO BUILD ACROSS THE SOUTHWEST UNITED STATES WHILE NORTHWEST FLOW AND COLD UPPER LOW MOVES INTO THE WESTERN GREAT LAKES BY THE END OF THE WORK WEEK. THIS SCENARIO WILL LEAD TO ABOVE NORMAL TEMPERATURES ENDING UP MUCH COLDER THAN NORMAL BY THE END OF THE WORK WEEK. DETAILS OF THE FORECAST STILL MUDDLED MONDAY NIGHT THROUGH WEDNESDAY IF THE AREA WOULD SEE PRECIPITATION IN EACH PERIOD. WILL CONTINUE PREVIOUS FORECAST FOR CONTINUITY SAKE AND LET THE MODELS SORT OUT THE DETAILS. THE BIG NEWS IS TEMPERATURES WILL FALL TO WELL BELOW SEASONAL NORMAL BY THE END OF THE WEEK. NORTHWEST FLOW WOULD MOST LIKELY LEAD TO INSTABILITY SHOWERS NEXT THURSDAY AND THURSDAY NIGHT AND LINGER INTO NEXT FRIDAY. 850MB TEMPERATURES EXPECTED TO DROP TO -2C TO -4C. COULD BE SOME GALE GUSTS THROUGH DEATHS DOOR IF WINDS TURN TO 340 DEGREES LIKE THE MODELS INDICATE. A SURE SIGN THAT FALL IS HERE!. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 648 AM CDT FRI SEP 5 2014 SHOWERS AND THUNDERSTORMS WILL EXIT EAST CENTRAL WISCONSIN THIS MORNING...AS A COLD FRONT SHIFTS EAST OF THE REGION. A LARGE AREA OF MVFR CIGS OVER NORTHERN MN AND NW WI SHOULD MOVE INTO THE FORECAST AREA TODAY AND EARLY TONIGHT...ESPECIALLY OVER NC WI. CLEARING SKIES ARE ANTIICPATED TONIGHT AS HIGH PRESSURE MOVES INTO WISCONSIN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......KIECKBUSCH
Hazardous weather outlook, Sep 5, 4:50 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 450 AM CDT FRI SEP 5 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 450 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE ACROSS EAST CENTRAL WISCONSIN THIS MORNING...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY NIGHT THROUGH WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-061000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 450 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE ACROSS THE REGION THIS MORNING...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. PATCHY DENSE FOG MAY ALSO CAUSE NAVIGATION PROBLEMS THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY NIGHT THROUGH WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. TSK/RE
In the hours before
Local storm report, Sep 5, 7:54 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 AM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 E ELLISON BAY 45.25N 87.02W
09/05/2014 M2.66 INCH DOOR WI TRAINED SPOTTER
24 HOUR TOTAL
0600 AM HEAVY RAIN GREEN BAY 44.51N 88.00W
09/05/2014 M2.25 INCH BROWN WI TRAINED SPOTTER
24 HOUR TOTAL
0600 AM HEAVY RAIN 4 N IOLA 44.56N 89.11W
09/05/2014 E2.50 INCH WAUPACA WI PUBLIC
24 HOUR TOTAL
0630 AM HEAVY RAIN 3 WSW HOWARD 44.54N 88.12W
09/05/2014 M2.66 INCH BROWN WI NWS EMPLOYEE
48 HOUR TOTAL
&&
LUCHSLocal storm report, Sep 5, 10:20 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN SUAMICO 44.63N 88.05W
09/05/2014 M2.55 INCH BROWN WI PUBLIC
24 HOUR TOTAL
&&
LUCHSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:34 PM CDT | Special Marine Warning | GRB | 71 min | |
| Sep 5, 12:08 AM CDT | Areal Flood Advisory | GRB | Door, Langlade, Marinette, Menominee, Oconto, Shawano | 3 hr |
| Sep 5, 12:32 AM CDT | Special Marine Warning | GRB | 88 min | |
| Sep 5, 2:08 AM CDT | Flash Flood Warning | GRB | Door | 3 hr |
| Sep 5, 2:21 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 19 min |
| Sep 5, 12:02 PM CDT | River Flood Warning | GRB | Shawano, Waupaca | 7 days |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.